Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 53, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Apr 30, 2021, 2:53 AM PDT. It took effect at Apr 30, 2021, 9:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2021, 2:53 AM PDT (09:53 UTC)
- In effect from
- Apr 30, 2021, 9:00 PM PDT
- Expired
- May 1, 2021, 3:56 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
241 WHUS76 KLOX 300953 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 253 AM PDT Fri Apr 30 2021 PZZ645-650-301800- /O.NEW.KLOX.SC.Y.0053.210501T0400Z-210502T1600Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 253 AM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM and East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 9 PM this evening to 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-301800- /O.EXT.KLOX.SC.Y.0052.000000T0000Z-210501T0300Z/ /O.EXT.KLOX.GL.A.0017.210501T0300Z-210503T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 253 AM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE SUNDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 8 to 12 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, until 8 PM PDT this evening. For the Gale Watch, from this evening through late Sunday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ673-301800- /O.EXT.KLOX.SC.Y.0052.000000T0000Z-210501T0300Z/ /O.EXT.KLOX.GL.A.0017.210501T0300Z-210503T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 253 AM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE SUNDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 7 to 12 feet possible when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Small Craft Advisory, until 8 PM PDT this evening. For the Gale Watch, from this evening through late Sunday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ676-301800- /O.EXT.KLOX.SC.Y.0052.000000T0000Z-210501T1800Z/ /O.EXT.KLOX.GL.A.0017.210501T1800Z-210503T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 253 AM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SATURDAY... ...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 6 to 11 feet possible when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Small Craft Advisory, until 11 AM PDT Saturday. For the Gale Watch, from Saturday morning through late Sunday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ Phillips
4 follow-up statements
742 WHUS76 KLOX 301653 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 953 AM PDT Fri Apr 30 2021 PZZ670-010100- /O.CON.KLOX.SC.Y.0052.000000T0000Z-210501T0300Z/ /O.CON.KLOX.GL.A.0017.210501T0300Z-210503T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 953 AM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 8 PM PDT THIS EVENING THROUGH LATE SUNDAY NIGHT... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, until 8 PM PDT this evening. For the Gale Watch, from 8 PM PDT this evening through late Sunday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. Check conditions prior to leaving safe harbor. && $$ PZZ673-010100- /O.CON.KLOX.SC.Y.0052.000000T0000Z-210501T0300Z/ /O.CON.KLOX.GL.A.0017.210501T0300Z-210503T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 953 AM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 8 PM PDT THIS EVENING THROUGH LATE SUNDAY NIGHT... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Small Craft Advisory, until 8 PM PDT this evening. For the Gale Watch, from 8 PM PDT this evening through late Sunday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. Check conditions prior to leaving safe harbor. && $$ PZZ676-010100- /O.CON.KLOX.SC.Y.0052.000000T0000Z-210501T1800Z/ /O.CON.KLOX.GL.A.0017.210501T1800Z-210503T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 953 AM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Small Craft Advisory, until 11 AM PDT Saturday. For the Gale Watch, from Saturday morning through late Sunday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. Check conditions prior to leaving safe harbor. && $$ PZZ645-650-010100- /O.CON.KLOX.SC.Y.0053.210501T0400Z-210502T1600Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 953 AM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island and Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 9 PM this evening to 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kj
550 WHUS76 KLOX 302210 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 310 PM PDT Fri Apr 30 2021 PZZ670-010615- /O.CON.KLOX.SC.Y.0052.000000T0000Z-210501T0300Z/ /O.UPG.KLOX.GL.A.0017.210501T0300Z-210503T1000Z/ /O.NEW.KLOX.GL.W.0020.210501T0300Z-210504T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 310 PM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT TUESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Gale Warning, from 8 PM this evening to 3 AM PDT Tuesday. For the Small Craft Advisory, until 8 PM PDT this evening. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ673-010615- /O.CON.KLOX.SC.Y.0052.000000T0000Z-210501T0300Z/ /O.UPG.KLOX.GL.A.0017.210501T0300Z-210503T1000Z/ /O.NEW.KLOX.GL.W.0020.210501T0300Z-210504T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 310 PM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT TUESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Gale Warning, from 8 PM this evening to 3 AM PDT Tuesday. For the Small Craft Advisory, until 8 PM PDT this evening. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ676-010615- /O.CON.KLOX.SC.Y.0052.000000T0000Z-210501T1800Z/ /O.UPG.KLOX.GL.A.0017.210501T1800Z-210503T1000Z/ /O.NEW.KLOX.GL.W.0020.210501T1800Z-210504T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 310 PM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 11 AM SATURDAY TO 3 AM PDT TUESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Gale Warning, from 11 AM Saturday to 3 AM PDT Tuesday. For the Small Craft Advisory, until 11 AM PDT Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ645-650-010615- /O.CON.KLOX.SC.Y.0053.210501T0400Z-210502T1600Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 310 PM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island and Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 9 PM this evening to 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
954 WHUS76 KLOX 010256 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 756 PM PDT Fri Apr 30 2021 PZZ670-011100- /O.EXP.KLOX.SC.Y.0052.000000T0000Z-210501T0300Z/ /O.CON.KLOX.GL.W.0020.210501T0300Z-210504T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 756 PM PDT Fri Apr 30 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ673-011100- /O.EXP.KLOX.SC.Y.0052.000000T0000Z-210501T0300Z/ /O.CON.KLOX.GL.W.0020.210501T0300Z-210504T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 756 PM PDT Fri Apr 30 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ676-011100- /O.CON.KLOX.SC.Y.0052.000000T0000Z-210501T1800Z/ /O.CON.KLOX.GL.W.0020.210501T1800Z-210504T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 756 PM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 3 AM PDT TUESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 40 kt and combined seas 8 to 13 feet when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Gale Warning, from 11 AM Saturday to 3 AM PDT Tuesday. For the Small Craft Advisory, until 11 AM PDT Saturday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ645-650-011100- /O.CON.KLOX.SC.Y.0053.210501T0400Z-210502T1600Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 756 PM PDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island and Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
945 WHUS76 KLOX 011056 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 356 AM PDT Sat May 1 2021 PZZ676-011900- /O.CAN.KLOX.SC.Y.0052.000000T0000Z-210501T1800Z/ /O.EXT.KLOX.GL.W.0020.210501T1056Z-210503T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 356 AM PDT Sat May 1 2021 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and combined seas of 9 to 12 feet are expected when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-011900- /O.CAN.KLOX.SC.Y.0053.000000T0000Z-210502T1600Z/ /O.NEW.KLOX.SC.Y.0054.210501T1900Z-210502T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 356 AM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From noon today to 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-011900- /O.CAN.KLOX.SC.Y.0053.000000T0000Z-210502T1600Z/ /O.NEW.KLOX.SC.Y.0054.210501T2200Z-210502T1600Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 356 AM PDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SUNDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-673-011900- /O.EXT.KLOX.GL.W.0020.000000T0000Z-210503T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 356 AM PDT Sat May 1 2021 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and combined seas of 11 to 13 feet are expected when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 12:02 AM PDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 30, 12:02 AM PDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1202 AM PDT Fri Apr 30 2021
.SYNOPSIS...29/742 PM.
A warm and dry weather weather pattern will linger into Friday as
high pressure aloft remains in place over the area. Ridging aloft
will break down over the weekend and an area of low pressure will
bring cooler temperatures and the return of low clouds and fog.
By early next week, a slight warming trend is expected as high
pressure develops once again.
&&
.SHORT TERM (FRI-MON)...29/907 PM.
Summerlike temperatures occurred across most of the region today
as an offshore flow regime remains in place beneath strong high
pressure aloft. The latest satellite imagery indicates the axis
of the ridge moving over the region tonight. Surface pressure
gradients are showing onshore trends are starting to develop this
evening. Southwest flow aloft on the backside of ridge should
open the area up for stronger onshore flow and a more pronounced
marine layer over the coming days. Patches of stratus are already
hugging the Central Coast this evening near Morro Bay and between
Point Sal and Point Arguello should become a little more organized
over the weekend as a weak upper-level trough approaches the West
Coast. A cooling trend will develop on Friday. Some areas to south
and east, especially in Los Angeles County will just be a couple
of degrees cooler than today. A few tweaks will be made to the
forecast for low clouds and fog tonight and temperatures on Friday,
otherwise the forecast is in reasonable shape.
***From Previous Discussion***
Overall, 12Z models in good synoptic agreement through the short
term period. At upper levels, ridge will remain in place through
Friday then will be flattened on Saturday/Sunday as a trough moves
into the West Coast. Near the surface, weak diurnal flow is
expected through Friday with a return of moderate to strong
onshore flow Saturday/Sunday.
Forecast-wise, the main issue in the short term will continue to
be temperatures. Temperatures today are running in the 80s to mid
90s across many areas from the coast to the desert. For Friday,
will expect another round of very warm temperatures for the area.
However, with weaker offshore gradients Friday morning and
stronger onshore gradients Friday afternoon, will expect some
cooler temperatures for the coasts/coastal valleys, but a little
warming for interior sections. Overall, all areas will still be
well above seasonal normals on Friday. For Saturday and Sunday,
the return of onshore flow and the upper level trough will bring
noticeably cooler temperatures with highs on Sunday expected to
range in the mid 60s to mid 70s for many areas.
Secondary issue for the short term forecast will be winds. Main
concern is the potential for continued Sundowner winds across
southern Santa Barbara county. Currently, gradients are trending
about 2.0 MB onshore across this area. So, do not anticipate
northerly winds to be as strong or widespread as last evening. So,
will hold off on any wind advisories for zones 39/52. However for
Friday night and Saturday, models are indicating stronger
northerly gradients. So, there is a good chance of widespread
advisory-level Sundowner winds Friday night and Saturday night.
Otherwise, the increasing onshore gradients Saturday and Sunday
will generate some gusty southwesterly winds across the mountains
and deserts during the afternoon and evening hours.
As for clouds, based on satellite trends, some patchy stratus and
dense fog will be likely along the Central tonight and Friday
morning. Otherwise, there will be partly to mostly cloudy skies on
Friday due to passing high clouds. For Saturday and Sunday, the
return of onshore flow will bring an increase in coastal stratus
and fog for all areas during the night and morning hours.
.LONG TERM (TUE-FRI)...29/157 PM.
For the extended forecast, 12Z models continue to have the same
general synoptic idea. At upper levels, a ridge will build over
the area through the period. Near the surface, general onshore
flow will prevail.
Forecast-wise, the above pattern will bring rather benign weather
to the area. The continued onshore flow will keep stratus and fog
impacting the coastal plain and coastal valleys. However, the
inland penetration each night will likely be a little bit less as
H5 heights increase with ridge building overhead. As for
temperatures, will expect a gradual warming trend through Tuesday
with near persistence temperatures Wednesday/Thursday. As for
winds, no significant issues are expected. There will be some
gusty southwesterly winds each afternoon/evening across the
mountains and deserts and possibly some weak northerly winds each
evening. However, speeds are expected to remain below advisory
levels.
&&
.AVIATION...30/0651Z.
At 0445Z at KLAX, There was no marine layer. There was a sfc based
inversion with a top of 1300 ft and a temperature of 28 C.
Very good confidence in all TAFs through 02Z xcp KSBP and KSMX.
KSMX has a 20 percent chc of no low clouds and a 30 percent chc of
LIFR conds 11Z-15Z. KSBP has a 40 percent chc of low clouds 11Z-
16Z - if cigs do arrive there is a 60 percent chc of 2SM BR OVC006
and a 40 percent chc of 1SM BR OVC004. Lower confidence for
coastal TAFs after 02Z due to timing of return of low clouds.
KLAX...Very good confidence in CAVU TAF through 06Z. Low
confidence after 06Z due to uncertainly in onset timing and hgt
of low clouds. Very good confidence there will not be any east
wind component greater than 4 kt.
KBUR...Very good confidence in CAVU TAF.
&&
.MARINE...29/802 PM.
High confidence in Small Craft Advisory (SCA) level winds
continuing through Friday afternoon from the Central Coast to San
Nicolas Island. Models are indicating winds to strengthen further
on Friday evening, so have moderate confidence in conditions
increasing to Gale Force late Friday afternoon for these waters,
especially for the western portion away from the coastline. Models
also indicate further strengthening late Saturday afternoon and
again late Sunday afternoon. Therefore good confidence in Gale
Force winds Friday evening through Sunday night. Conditions
within the nearshore waters along the Central Coast and the Santa
Barbara Channel will likely be SCA level during this period, but
there is a 40% chance of Gales on Saturday and Sunday. For the
waters adjacent to LA and Orange Counties, good confidence that
conditions will remain below SCA level, but there is a 40-50%
chance of SCA level winds Saturday and Sunday. Due to the
persistent gusty winds, choppy short-period seas will continue
through at least this weekend giving way to dangerous conditions
for mariners.
&&
.BEACHES...29/647 PM.
Another elevated long period south swell is moving across the
coastal waters this weekend, from late Friday night through Sunday
evening. As such, a Beach Hazards Statement has been issued for
the south-facing beaches of Ventura and Los Angeles counties,
including Catalina Island. Breaking waves of 3 to 6 feet are
expected, particularly on south facing beaches. There will also be
an increased risk of rip currents. Late in the weekend,
increasing west winds in the coastal waters may cause a mixed
swell with an increase in breakers on west facing beaches as well.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect from late tonight through
Sunday evening for zones 40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 3 PM PDT this afternoon
for zones 670-673-676. (See LAXMWWLOX).
Gale Watch in effect from this afternoon through late Sunday
night for zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
No significant hazards expected.
&&
PUBLIC...Hall/Thompson
AVIATION...Rorke
MARINE...Stewart
BEACHES...Sweet/Stewart
SYNOPSIS...Hall
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:10 PM PDT | Gale Warning | LOX | 60 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.